I have been on tamoxifen for three years and am struggling with side effects. Onc has prescribed Venlafaxine to help but I am wary of taking it as it is an anti-depressant with the related side effects. He has said if the Venlafaxine doesn't help then he may stop the tamoxifen early - after three and a half years rather than five. I would appreciate any advice from anyone who has experience of taking venlafaxine or who has stopped the tamoxifen early. ( I have also had surgery, chemotherapy, radiotherapy and herceptin)
I am taking amitryptaline (an anti-depressant) for chronic pain relief as well as Tamoxifen with no nasty interactions. It may help you to discuss these issues with the nurses here on this site. They operate Monday to Friday 9am to 8pm on freephone 0808 808 0000.
I am also on tamoxifen and amitryptaline, the doctor did put me on citalopram but there is less inter-reaction will the amitryptaline so I have just up my dose. The oncologist is happy with this Sue x
Thanks Sue x
I am on Venlafaxine and don`t have any side affects I am not on Tamoxifen though so I cannot advise on that, while I was having my chemo my periods stopped and put me into an early menopause which was hard I don`t want to worry anyone by going on about the affects of that because of the chemo we are all different and chemo is usually different for each person depending on how their bc is progressing. I was in my 40s and had healthy periods which had never really caused me any problems and no signs that I was starting the menopause before my bc my mother had me when she was 42 there wasn`t any ivf then she was just very healthy I wasn`t planned by the way but I was loved very much.
Hope this helps in some way.
If you have any questions about Macmillan we would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2015
what are these?